Hi Nel - just wondering how it is going. I'm due to start chemo (6 cycles - FEC-T) in a couple of weeks - & I am someone who has had a lifelong struggle with my weight.. By doing lots of cycling (c 8-10,000 miles a year, including lots of racing miles) I have managed to keep to a healthy weight in recent years, but already in the 6 weeks since my first op, enforced lack of decent cardio exercise has left me tipping the scales higher than I'd like. I'm trying to eat less than before, but fear that once I start chemo I might just balloon and that, & knowing how hard I find it to lose weight, is more depressing than the hair loss/ nail loss stories I am reading on here...
Hi Nel. I am so pleased I could help Nel. I have just had surgery well 11 days ago now and just have to have radiotherapy. Just to give you an idea of how much chemo has done for me when I was diagnosed with stage 3 I was told I would need a mastectomy and node clearance. The chemo did its job though and I only required a WLE and node clearance. My pathology results showed that I am now clear of cancer but obviously they cannot say that it will not return. I feel very lucky and priviledged to have come through this ordeal so well.
I wish you well in your treatment Nel. Love Sheila
Hi Nel. I finished my chemo 7 weeks ago now and can honestly say that apart from feeling bloated at times I did not put on any weight. Infact I have lost weight and gone down a dress size which is probably due to not being able to eat so much because food doesn't taste so good. Even if for you the steroids do make you put on weight once you finish your chemo I am sure you will loose it. Just remember they are temporary side effects and concentrate on the positive good that the chemo is doing. I have had the best results from my chemo that I could ever have hoped for or was expected by my oncologist. I wish you good luck and hope it goes well for you.
Hi all start my chemo on Wednesday and scared. I am so worried about the side effects. I have also been told that steriods given make younpile on the pounds and make your face puffy.